Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 12, NWS Lubbock, TX

April 5, 201618 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 5, 2016, 9:12 PM CDT for 18 counties in Texas. It took effect at Apr 5, 2016, 11:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2016, 9:12 PM CDT (02:12 UTC)
In effect from
Apr 5, 2016, 11:00 PM CDT
Expired
Apr 6, 2016, 4:01 AM CDT
In force
5 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 35 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4356 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

981 
WWUS74 KLUB 060212
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
912 PM CDT TUE APR 5 2016

TXZ021>031-033>036-039>041-061000-
/O.NEW.KLUB.WI.Y.0012.160406T0400Z-160406T1000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...
RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD...
TAHOKA...O'DONNELL
912 PM CDT TUE APR 5 2016

...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT WEDNESDAY. 

* TIMING...LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING.

* WINDS...NORTHERLY AT 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONALLY...LOCALIZED
  AREAS OF BLOWING DUST MAY REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
1 follow-up statement
547 
WWUS74 KLUB 060901
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
401 AM CDT WED APR 6 2016

TXZ021>031-033>036-039>041-061015-
/O.CAN.KLUB.WI.Y.0012.000000T0000Z-160406T1000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...
RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD...
TAHOKA...O'DONNELL
401 AM CDT WED APR 6 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS WILL CONTINUE TO SLOWLY DIMINISH EARLY THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 6:31 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 5, 6:31 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CDT TUE APR 5 2016

.AVIATION...
GUSTY SOUTH WINDS TO PERSIST THIS EVENING AS SFC PRESSURE GRADIENT
REMAINS TIGHT SOUTH OF AN APPROACHING COLD FRONT. WIND SHIFT TO
AFFECT THE TERMINALS BTWN 05Z AND 07Z. WIND TO REMAIN GUSTY BEHIND
THE FRONT...JUST FROM A NORTHERLY DIRECTION. WINDS SHOULD DIMINISH
TO AOB 12KTS BY NOON AT KPVW AND KLBB AND BY MID-AFTERNOON AT
KCDS.

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT TUE APR 5 2016/

SHORT TERM...
A WARM, DRY AND BREEZY DAY IS IN PROGRESS ACROSS WEST TEXAS. THE
WEST TEXAS MESONET SITE NEAR ASPERMONT HAS REACHED 88 DEGREES AS OF
2 PM WHILE WINDS WERE THE GENERALLY THE STRONGEST /30 TO 40 MPH/
FROM THE CENTRAL SOUTH PLAINS NORTHEAST INTO THE SOUTHEAST TEXAS
PANHANDLE. A WIND ADVISORY IS IN EFFECT FOR OUR NORTHERN AND
NORTHEASTERN COUNTIES THROUGH 7 PM. FAIRLY THICK HIGH-LEVEL CLOUD
COVER HAS HELPED KEEP BLOWING DUST DOWN SO FAR...BUT WE COULD STILL
SEE SOME PATCHES OF BLOWING DUST THROUGH EARLY EVENING...AS THE
CLOUD COVER SHIFTS TO THE NORTH AND EAST. THE WINDS WILL GRADUALLY
SUBSIDE FROM WEST TO EAST LATE THIS AFTERNOON AND EVENING AS A
SURFACE TROUGH SLIDES EAST ACROSS THE AREA. ATTENTION WILL THEN TURN
TO A COLD FRONT BEING DRIVEN SOUTH BY AN UPPER TROUGH SWINGING
ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS. THE FRONT IS EXPECTED
TO BE ON THE DOORSTEP OF OUR NORTHERN COUNTIES AROUND MIDNIGHT AND
IT WILL ONLY TAKE A FEW HOURS TO CLEAR THE FORECAST AREA. THERE IS
SOME UNCERTAINTY WITH WIND SPEEDS ACCOMPANYING THE FRONT...AS
GUIDANCE VARIES QUITE A BIT....ESPECIALLY FOR THE WESTERN SOUTH
PLAINS. AT THIS TIME...IT APPEARS LIKE WIND SPEEDS WITH THE FROPA
WILL REMAIN BELOW ADVISORY CRITERIA FOR THE MOST PART...BUT WE COULD
SEE SOME STRONGER GUSTS OUT NEAR THE STATE LINE...SOMETHING TO
MONITOR. OTHERWISE...AFTER A BREEZY START...WEDNESDAY SHOULD BE NICE
WITH HIGHS IN THE 70S AND GRADUALLY SUBSIDING WINDS IN THE AFTERNOON.

LONG TERM...
BROAD SURFACE HIGH SPANNING MUCH OF TEXAS WEDNESDAY EVENING WILL
NESTLE INTO THE GULF OF MEXICO OVERNIGHT UNDER STEADY BUT
DECAYING NW FLOW. AFTER A QUICK REBOUND TO BREEZY AND UNSEASONABLY
MILD SW WINDS ON THURSDAY...THE FINAL VESTIGES OF THIS NW FLOW
WILL DELIVER ANOTHER DRY COLD FRONT BY LATE IN THE DAY BEFORE
WINDS ALOFT WEAKEN MARKEDLY WITHIN A NW-SE RIDGE AXIS.
HOWEVER...THIS RIDGE WILL NOT BE STOUT BY ANY MEANS AND IS ALREADY
QUITE DIRTY FROM AN IMPRESSIVE FETCH OF SUBTROPICAL MOISTURE IN
THE ERN PACIFIC. THIS MOIST FETCH SHOULD BE MORE PRONOUNCED OVER
WEST TX FROM LATE THU THROUGH FRI AND COULD SERVE TO KEEP HIGH
TEMPS MUCH COOLER ON FRI THAN PRESENTLY INDICATED.

ALTHOUGH LOW LEVEL MOISTURE DEFICITS WILL BE IN PLACE ON FRIDAY IN
RELATIVELY DRY ERLY SFC FLOW...THIS WILL NOT BE THE CASE ALOFT AS
TOP-DOWN MOISTENING RAMPS UP OVER MUCH OF NM AND OUR WRN ZONES AHEAD
OF A LOW LATITUDE TROUGH. WITH SUCH ANEMIC MID-LEVEL FLOW DOWNSTREAM
OF THE TROUGH...A LONG RESIDENCE TIME OF SATURATION AND WEAK ASCENT
WOULD APPEAR FAVORABLE FOR SOME LIGHT SHOWER DEVELOPMENT FROM FRI
AFTN THROUGH SATURDAY. HOWEVER...KEPT POPS LARGELY AT 20 PERCENT AS
THE RATE AT WHICH THIS MOISTENING ADVANCES EASTWARD IS ANYTHING BUT
SETTLED AMONG THE 12Z MODELS. ALSO...MUCH OF THE TROUGH ENERGY WILL
BE ABSORBED ON FRIDAY BY A VIGOROUS CYCLONE OFFSHORE OF CA...SO LIFT
OVERALL DOES NOT LOOK IMPRESSIVE. SOUNDINGS INDICATE LARGELY MOIST
ADIABATIC LAPSE RATES WITH NOT MUCH THUNDER POTENTIAL...BUT THIS
APPEARS LIKELY TO CHANGE SAT NIGHT BEHIND THE UPPER RIDGE AS
STRONGER SW FLOW ADVECTS STEEPER MID-LEVEL LAPSE RATES OUR WAY.

INCREASINGLY MOIST SOUTHERLIES FROM THE GOMEX ON SUNDAY SHOULD
CULMINATE IN A DRYLINE SOMEWHERE OVER THE REGION WITH PROSPECTS FOR
ORGANIZED T-STORMS LATER IN THE DAY AHEAD OF THE PROGRESSIVE TROUGH.
MODELS REMAIN CONSISTENT WITH THIS THEME DESPITE SOME SIZABLE
DIFFERENCES REGARDING HOW MUCH THIS TROUGH PHASES WITH A NRN STREAM
TROUGH CARVING OVER THE NRN CONUS BY SUNDAY. RAISED POPS TO THE LOW
CHANCE CATEGORY ON SUNDAY WITH A SLIGHT EASTWARD PREFERENCE FOR NOW
GIVEN EARLY SPRING CLIMATOLOGY. NO MAJOR CHANGES TO TEMPS FROM THE
PRIOR FORECAST.

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS MOST OF THE
SOUTH PLAINS AREA THROUGH EARLY EVENING...THEN SLOWLY IMPROVE AS
TEMPS COOL AND WINDS DECREASE. A RED FLAG WARNING IS IN EFFECT FOR
ALL BUT THE SOUTHERN-MOST AREAS THROUGH 9 PM. A SHARP COLD FRONT
WILL MOVE SOUTH THROUGH THE AREA OVERNIGHT...BRINGING A NORTHERLY
WIND SHIFT AND A PERIOD OF GUSTY NORTH WINDS THAT WILL GRADUALLY
DIMINISH THROUGH THE DAY WEDNESDAY. THE AIR MASS WILL REMAIN VERY
DRY ON WEDNESDAY, AND DESPITE LOWER TEMPERATURES RELATIVE HUMIDITIES
VALUES WILL FALL INTO THE 10 TO 15 PERCENT RANGE IN THE AFTERNOON.
THE LOWER WIND SPEEDS THOUGH WILL PRECLUDE CRITICAL CONDITIONS.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ021>038.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ021>026-031-032.

&&

07
Hazardous weather outlook, Apr 5, 7:05 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
705 PM CDT TUE APR 5 2016

TXZ021>044-070015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
705 PM CDT TUE APR 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TONIGHT

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE NORTH OF A MORTON
TO GUTHRIE LINE WHERE A RED FLAG WARNING IS IN PLACE THROUGH 9 PM.
TO THE SOUTH OF THIS LINE...ELEVATED FIRE WEATHER CONDITIONS WILL
CONTINUE. A STRONG COLD FRONT MAY BRING WINDY CONDITIONS ONCE
AGAIN EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE EARLY WEDNESDAY
AFTERNOON ACROSS THE NORTHERN ROLLING PLAINS.

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.